Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 53, NWS Tulsa, OK

April 10, 1994Benton County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 1994, 2:03 AM CDT for Benton County, Arkansas. It was in force for 57 min.

The area

The counties it named.

The facts

Issued
Apr 10, 1994, 2:03 AM CDT (07:03 UTC)
Expired
Apr 10, 1994, 3:00 AM CDT
In force
57 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Benton County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 7.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 380 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
380 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 100704
SVRFSM
ARC007-100800-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
203 AM CDT SUN APR 10 1994
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  300 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHWEST ARKANSAS
 
   ...BENTON COUNTY
 
AT 201 AM FORT SMITH RADAR INDICATED A SEVERE THUNDERSTORM JUST
ENTERING BENTON COUNTY MOVING EAST AT 35 MPH. QUARTER SIZE HAIL AND
WINDS TO 70 MPH HAVE BEEN REPORTED WITH THIS STORMS PASSAGE.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 8:58 PM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, Apr 9, 8:58 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT SAT APR 9 1994

ALL IS QUIET FOR THE MOMENT ACROSS ERN OK AS CAP BARELY HELD ON SOUTH
OF THE FRONT THIS AFTERNOON. SEVERE TSTMS CONTINUE JUST NORTH OF THE
SFC FRONT IN SOUTH CENTRAL AND SE KS ATTM AND APPEAR DESTINED TO REMAIN
NORTH OF OK.

LATEST SFC MESONET DATA INDICATE SFC LOW TO BE NEAR WAYNOKA. ONGOING KS
CONVECTION HAS HELPED SET UP A GOOD PRESSURE RISE/FALL COUPLET WITH
THIS LOW AND AS A RESULT THE COLD FRONT WAS BEING PULLED SOUTH AT A
PRETTY GOOD CLIP INTO NW OK. THE KS CONVECTION HAS REINFORCED THE
THERMAL GRADIENT ALONG THE FRONT AND EXPECT THE LARGE MASS OF RAIN
COOLED AIR TO THE NORTH OF THE FRONT TO WIN OUT AND BEGIN TO CAUSE THE
SFC FRONT TO SAG SOUTH INTO NE OK OVERNIGHT...CONTRARY TO ALL MODEL
FCSTS. WOULD EXPECT TSTMS TO DEVELOP SOUTH INTO NE OK OVERNIGHT AS WELL
WITH A HIGH POTENTIAL FOR SEVERE WEATHER WITH ANY STORMS WHICH GET
GOING.

EXPECT FRONT TO CONTINUE TO SAG SOUTH SUNDAY AS RAIN COOLED OUTFLOW
CONTINUES TO BE THE DOMINATING FACTOR IN SPITE OF BACKING UPPER FLOW.
APPEARS TO BE A REASONABLE CHANCE FOR SOME SUNSHINE IN SE OK SUNDAY
BEFORE THE FRONT ARRIVES AND THIS COULD CAUSE TEMPS TO SOAR AND ENHANCE
THE SEVERE WEATHER POTENTIAL BY SUNDAY AFTERNOON.

HARD TO TELL AT THIS TIME JUST WHEN THE FRONT WILL CLEAR FAR SE OK BUT
WOULD EXPECT ALL OF ERN OK TO BE IN THE COLDER AIR BY EARLY MONDAY.
WILL ADJUST TEMPS THROUGHOUT ALL FOUR PERIODS OF THE FCST TO REFLECT
EXPECTED FRONTAL POSITIONS AND OBSERVED TEMPS NORTH OF THE FRONT TODAY.
WILL RAISE MINS IN SE OK TONIGHT WITH MLC NOT LIKELY TO GET MUCH IF ANY
BELOW 70 UNLESS ORGANIZED CONVECTION CAN DEVELOP IDN THAT AREA BEFORE
MORNING.

.TUL...NONE.

PLATE

In the hours before

Special weather statement, Apr 9, 8:19 PM CDT, 5 hours 44 minutes before
OKC035-041-097-105-113-115-117-131-143-147-100215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
817 PM CDT SAT APR 9 1994

...A TORNADO WATCH IS NOW IN EFFECT FOR PORTIONS OF NORTHEAST OKLAHOMA
UNTIL 2 AM...

THE NORTHEAST OKLAHOMA COUNTIES IN THE NEW WATCH AREA INCLUDE CRAIG...
DELAWARE...MAYES...NOWATA...OSAGE...OTTAWA...PAWNEE...ROGERS...TULSA
AND WASHINGTON.

AT 815 PM WEATHER RADAR CONTINUED TO SHOW SEVERE THUNDERSTORMS MOVING TO
THE EAST NORTHEAST ACROSS SOUTHERN KANSAS.  CONDITIONS REMAIN FAVORABLE
FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS INTO NORTHERN PORTIONS OF
EASTERN OKLAHOMA THROUGH THE REMAINDER OF THIS EVENING INTO EARLY
TONIGHT.  PERSONS IN AND NEAR THE WATCH AREA SHOULD CONTINUE TO LISTEN
CLOSELY FOR LATER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 9, 10:39 PM CDT, 3 hours 24 minutes before
OKC037-117-143-100445-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1038 PM CDT SAT APR 9 1994

...SEVERE THUNDERSTORMS DEVELOPING IN CENTRAL OKLAHOMA...

A SEVERE THUNDERSTORM HAS RAPIDLY DEVELOPED IN CENTRAL OKLAHOMA IN THE
LOGAN COUNTY.

THIS STORM WAS MOVING NORTHEAST AT 25 MPH AND WILL TRACK TOWARD
NORTHERN CREEK COUNTY AND PAWNEE COUNTY.

PERSONS IN PAWNEE AND CREEK COUNTIES SHOULD LISTEN CLOSELY FOR THE
LATEST STATEMJENTS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH IS IN EFFECT FOR PARTS OF NORTHEAST OKLAHOMA UNTIL
200 AM CDT.
Special weather statement, Apr 9, 10:55 PM CDT, 3 hours 8 minutes before
OKC113-117-100500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1053 PM CDT SAT APR 9 1994

....THUNDERSTORMS DEVELOPING RAPIDLY IN OSAGE AND PAWNEE COUNTIES...

AT 1050 PM...NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED RAPIDLY
DEVELOPING THUNDERSTORMS IN A SCATTERED LINE EXTENDING FROM THE HULAH
RESERVOIR TO NEAR MARAMEC TO GUTHRIE. THESE STORMS WILL MOVE NORTHEAST
AT 45 MILES AN HOUR ACROSS OSAGE AND PAWNEE COUNTIES.

THESE STORMS MAY RAPIDLY BECOME SEVERE BEFORE 1130 PM SO PERSONS IN
OSAGE AND PAWNEE COUNTIES SHOULD KEEP TUNED TO THIS STATION FOR THE
LATEST STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM rFOR PARTS OF NORTHEAST
OKLAHOMA.
Local storm report, Apr 10, 12:37 AM CDT, 1 hour 26 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1235 AM CDT SUN APR 10 1994

TIME(CDT)     COUNTY         EVENT

1200 MID      CREEK          GOLFBALL SIZE HAIL/60 MPH WIND AT
                             OILTON

1235 AM       TULSA          DIME SIZED HAIL AT KEYSTONE DAM
Local storm report, Apr 10, 1:31 AM CDT, 32 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 AM CDT SUN APR 10 1994

TIME(CDT)     COUNTY         EVENT

110 AM        TULSA          HALF DOLLAR SIZED HAIL AND 75 MPH WIND
                             AT KEYSTONE DAM

113 AM        ROGERS         QUARTER SIZED HAIL 2 MILES SOUTH OF
                             CLAREMORE ON HIGHWAY 88

120 AM        OSAGE          QUARTER TO HALF DOLLAR SIZED HAIL 3 MILES
                             NORTH OF SAND SPRINGS
Local storm report, Apr 10, 1:57 AM CDT, 6 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
156 AM CDT SUN APR 10 1994

TIME(CDT)     COUNTY         EVENT

130 AM        MAYES          DIME SIZED HAIL AHND 60 TO 70 MPH WIND
                             2 MILES WEST OF PRYOR

133 AM        MAYES          GOLFBALL SIZED HAIL 5 MILES NORTH OF
                             PRYOR

140 AM        TULSA          DIME SIZED HAIL AND 60 MPH WIND AT OWASSO

142 AM        ROGERS         DIME SIZED HAIL IN CLAREMORE

145 AM        DELAWARE       QUARTER SIZED HAIL AND 50 TO 60 MPH WIND
                             11 MILES WEST OF JAY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 2:56 AM CDTSevere Thunderstorm WarningTSABenton64 min
Apr 10, 5:56 PM CDTSevere Thunderstorm WarningTSABenton64 min
Apr 10, 6:06 PM CDTSevere Thunderstorm WarningTSAMadison24 min
Apr 10, 6:39 PM CDTTornado WarningTSABenton66 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.